Advances in Differential Equations
- Adv. Differential Equations
- Volume 20, Number 11/12 (2015), 1187-1220.
Existence and non existence of solitons for a 1D Benney-Luke model of higher order
We shall establish the existence and non existence of solitons (travelling waves of finite energy) for a Benney-Luke equation of higher order, which includes models for long water waves with small amplitude. Following a variational approach, solitons are characterized as critical points of the action functional. Existence of solitons follows by the Concentration-Compactness principle by P.-L. Lions, applied to an appropriated minimization problem. It is also shown that solitons are smooth.
Adv. Differential Equations Volume 20, Number 11/12 (2015), 1187-1220.
First available in Project Euclid: 18 August 2015
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Quintero, José R.; Montoya, Octavio. Existence and non existence of solitons for a 1D Benney-Luke model of higher order. Adv. Differential Equations 20 (2015), no. 11/12, 1187--1220.https://projecteuclid.org/euclid.ade/1439901074